|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Hi. I was almost to the end of my 2nd pack of pills and stopped taking them. I have only been off them for 2 days. The reason I stopped taking them is my neck is soo stiff it has been stiff for about a month. It does not really hurt it is just really uncomfortable. Is this a side effect of the pills? Will this ever go away?
AskDocWeb: There are many causes of a stiff neck but Ortho Try-Cyclen is not one of them. We do feel for you. A stiff neck can be annoying but it may also be a sign of a serious infection, tumor or other problem that could require medical attention. As a general rule, it is a good idea to seek medical attention if a stiff neck does not subside after one week. Here are some of the possible causes:
June 17 I had bleeding, I know I miss some pills that's why I had bleeding June 24 it last bot 6 r 7 days. then I had it July 1. I been bleeding off and on since June 17 and it started July 1. middle of July been bleeding off and on. today July 18 I began bleeding.
Sensitivity to alcohol?
Hi my girlfriend has been taking Tri-Cyclen for two weeks as of today and yesterday we had full intercourse but she also took a sip of alcohol. She took her pill two hours later and laid straight down with me to sleep. I woke up to her crying saying that her stomache was hurting/ feeling weird and she is afraid she might be pregnant. Was it the sip of alcohol that upset her stomache? Or is she really right?
AskDocWeb: Although there is no officially recognized connection to an increased sensitivity to alcohol, there are a few antidotal reports of this happening to other women. Here is a good example.
I have been using Ortho for almost two years. I have never really had any problems with it. One month ago, after getting a sunburn, I developed a terrible heat rash that didn't go away for four days. Every day since then, when I go outside even for an hour, I get a milder heat rash that usually goes away by the end of the night. I was outside for a few hours yesterday, and the rash is back in full force, mainly on my legs. I am moving to college next month and will have to be outside for hours everyday. HELP! I have never had any problems with sun sensitivity before. Is this from the medication?
AskDocWeb: In general, all the oral birth control pills can cause this problem in susceptible patients. Photosensitivity is listed as one of the infrequent side effects: Ortho Tri-Cyclen may increase sensitivity to sunlight or ultraviolet light in women genetically predisposed to this condition. Your sensitivity to sunlight may vary with the ration of estrogen to progesterone so changing pills may be helpful.
No period and worried
I stopped the Trinessa generic for ortho tricyclin almost 2 months ago and still havent had my period. I have had 2 neg pregnancy blood test. Am i ever going to get my menstrual back or is it that im pregnant? Im already 35, im worried. My last blood test was last week.
AskDocWeb: If you aren't pregnant, which is a possibility, your period should start within 3 months after stopping the pill. Most women will have a period within 4 to 6 weeks. However, if you took the pill to regulate your menstrual cycles then you may not have a period for many months (post-pill amenorrhea). If six months after discontinuing you still don't have a period, see your doctor.
Bleeding/spotting for 18 days
I've never been on birthcontrol before. I started about 2, 5 weeks ago with Ortho Tri Cyclen. I took the first pill on the day my period started. I experienced couple side effects like nausea, diziness, tiredness, new break outs in the first couple days, and so on. but I'm really concerned about my period! I had a "normal" period for about 5 days, then it got lighter and havent stopped till yet. So basically I'm bleeding/spotting for 18!!! days throw now! Is that normal?
AskDocWeb: It is quite normal for spotting to occur during the first three months as your body needs time to adjust to the new hormone levels. However, some women respond to certain birth control pills with continuous spotting so check with your doctor.
Debilitating side effects
I've been on Orthotricyclen Lo a few years now, and thought that it was working well for me. However I've noticed that I'm constantly fatigued, lack motivation, and regardless of exercise cannot seem to lose the extra 5 pounds I've been carrying since I started it. (Not to mention complete disinterest in sex)
I stopped this pill a few months ago for about 5-6 weeks, during which time I lost the weight and had much more energy. However, I had the most terrible anxiety - waking up in the morning with severe, long-lasting, panic attacks. I decided to go back on the pill to see if this was some kind of withdrawal. Surprise! I have gained the weight back, am constantly tired and fighting laziness...but the anxiety stopped!
Aware of the issues with starting and stopping the pill, I have decided to stop Ortho for good - as I'd rather go through a few weeks of (hopefully not permanent) anxiety than deal with the other debilitating side effects. I have seen doctors for potential depression - even taken medication which did not work. Fact is I'm fine when not on the pill...except for the anxiety. I saw the comments above that Ortho "should not" be causing fatigue, and that there are prob other reasons for the anxiety and other side effects when stopping - sorry...WRONG. Apparently some people DO suffer these side effects, and this should not be dismissed.
AskDocWeb: Thank you Rachel. It's helpful to make a distinction between side effects that result from taking a drug and withdrawal symptoms that result from discontinuing a drug. That aside, women who have stopped taking oral contraceptives have reported the following symptoms:
Should I be concerned about my cycle?
I have been taking the pill for about 8 months now. My cycle has been normal and I haven taken the pill pretty much correctly. My cycle usually starts around the same time, same day every month. Today is different, it has yet to start and I am a bit concerned. I have also been taking medication for a bacterial infection recently. Should I be concerned about my cycle? Am I pregnant?
AskDocWeb: Just because you have been regular for a long time does not necessarily mean that it will come at the same time forever. Things like stress, changes in activity level, diet, disease, and infection can all affect your cycle. Fortunately most of them are harmless and have to be put in the category of normal variations. However, in the unlikely event that your antibiotic was rifampin (Rimactane) there may be a cause for concern. Studies clearly show that rifampin decreases the effectiveness of birth control pills in preventing ovulation. However, that antibiotic isn't used widely today.
Is birth control a bad idea with Hashimoto disease?
My daughter has hashimoto disease and they can't seem to get the dosage right. 88 is too low, 100 too high, so, going back on orthotricyclin and using 100 synthroid, since its known birth control absorbs some of the synthroid, she's thinking this may give her the dosage she needs..somewhere in the 90 range..but her breasts have actually gotten smaller since starting the birth control, very moody, bleeding for 2 weeks..she has never felt normal and its frustrating. Is birth control a bad idea with hashimoto disease? Any suggestions would be aprreciated!
AskDocWeb: It's not a bad idea but it is important to understand the affect of birth control pills on the thyroid hormone. Hormonal birth control medication increases T4 levels by increasing TBG levels (thyroxine-binding globulin). While treatment of Hashimoto's disease with thyroid hormone replacement is usually simple and effective, it often requires some dosage adjustments along the way.
Hashimoto disease is a chronic condition where the immune system attacks the thyroid gland. This results in inflammation that often leads to an underactive thyroid gland (hypothyroidism). This is the most common cause of hypothyroidism in the United States.
Read more feedback
Report - 161 - 162 - Page 163 - 164 - 165 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2010-2011 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.